Hi NTH redhead
Your doc is probably right about the thyroid thing... it's probably just to rule any possibility of a hyperactive thyroid out, or any other hormonal imbalance.
The question is... HAS this just happened all of a sudden?? Is this the first EKG/ECG you've had in the 4 years since taking Nortriptyline?? Did you notice a fast heart rate before the op?? Do you notice the fast heart rate now when you're heart isn't being monitored?? Or do you only notice it now that it's been pointed out to you.... these are all questions you should ask yourself before getting worried
One of the side effects of Nortriptyline is tachycardia. Maybe the course of action to take will simply be to try a different course of meds.
If it's not the meds, tachycardia can be easily treated with medications such as beta-blockers (like propranolol) - They are also prescribed to people who suffer from anxiety.
They lower blood pressure and heart rate, and generally make you feel relaxed.
Do you have any history of anxiety at all??